How can I remove Restylane in my jowls that is more than two years old and spread out?

I've been to a wound specialist, had an MRI, and finally they went in and took a chunk out and tested it. Yes, it's still the Restylane. Help, I think it's killing me. Head-aches, swollen lymph nodes, sinus issues - I know it's the Restylane. The highly reputable Dr's didn't believe me and therefore couldn't/wouldn't help me.

Doctor Answers 4

How can I remove Restylane in my jowls that is more than two years old and spread out?

Thanks for your query. The Restylane generally don’t have the side effects of swollen lymph nodes, headaches, sinuses or headaches, the main side effects from restylane are minor head ache, localized swelling at the area of injection, bruising, etc. If the restylane is now old and generalized, then you can just go for rf or ulthera, or exilis. This dissolves the filler and through lymphatic channel, it’s removed from the system. Hope it helps.


All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Restylane

restylane has been shown to last from 6-12 months. It would not be the norm to still have product in the area after 2 years. What's nice about the hyaluronic acid fillers is that they are temporary and they are reversible with hyaluronidase. So if you feel the product is still there, and tests have proven it is, I would dissolve it out with hyaluronidase. But this would be very unusual. 

Roni Munk, MD
Montreal Dermatologic Surgeon

Removing Restylane - ask for hyaluronidase

Restylane is a temporary, hyaluronic acid-based filler that is reabsorbed by the body gradually over time.  It would be extremely unusual for Restylane to be present after two years and to cause the issues you have described.  Contact the physician that performed your injections and ask for hyaluronidase, which dissolves Restylane.

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Removal of Restylane

It is very unusual to have restylane present after two years. You can dissolve Restylane. See a dermatologist or plastic surgeon that uses fillers and discuss dissolving this if it is really still there. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.